Ohio, 2026Winter Weather in Ohio, March 2, 2026
March 2, 2026 · NWS ILN · 10 events in 10 counties and zones
A narrow band of snow oriented west to east began on Monday, March 2nd. This stratiform precipitation created light to moderate snowfall for several hours along and north of the I-70 corridor.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A narrow band of snow oriented west to east began on Monday, March 2nd. This stratiform precipitation created light to moderate snowfall for several hours along and north of the I-70 corridor.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 2, 2:26 AM EST, 1 hour 34 minutes earlier. Its key messages:
- 1) Mixed wintry precipitation will occur today, resulting in accumulating snowfall for many, as well as minor ice accumulations near and south of the Ohio River. Impacts to the morning commute are expected. 2) Warmer and wetter conditions expected from Tuesday through the rest of the week, leading to increased potential for areal and river flooding late weekend into the upcoming weekend.
Area forecast discussion, Mar 2, 2:26 AM EST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
226 AM EST Mon Mar 2 2026
.WHAT HAS CHANGED...
Lowered daytime high temperatures for today and made slight
adjustments to snow and ice amounts.
&&
.KEY MESSAGES...
1) Mixed wintry precipitation will occur today, resulting in
accumulating snowfall for many, as well as minor ice accumulations
near and south of the Ohio River. Impacts to the morning commute are
expected.
2) Warmer and wetter conditions expected from Tuesday through the
rest of the week, leading to increased potential for areal and river
flooding late weekend into the upcoming weekend.
&&
.DISCUSSION...
KEY MESSAGE 1) Mixed wintry precipitation will occur today, resulting in
accumulating snowfall for many, as well as minor ice accumulations
near and south of the Ohio River. Impacts to the morning commute are
expected.
Stratiform precip shield will begin to move in from
the west around 4-6 AM this morning. Thermal profiles would suggest
that precip will mainly begin as snow, but a more rapid changeover to
sleet is favored just south of the Ohio River. North of the river,
several hours of light to moderate snowfall will occur through the
mid to late morning hours. Sleet will be introduced into our far
southern Ohio counties and some of the SE Indiana counties around
daybreak as the nose of warm air aloft deepens. Thus, snow amounts
will be undercut in these locations, with amounts generally less than
1" expected.
There will be a corridor of sustained, moderate snowfall that will
result a better potential for 1-2" accumulations, with localized
amounts up to 3". This corridor has gradually shifted north with the
latest few model iterations, which now places this axis of higher
snowfall through portions of the Miami Valley into south-central
Ohio.
Localized freezing rain also expected with this system, but thermal
profiles don't appear to support a prolonged period of this p-type.
Locations near and south of the Ohio River have the best chance for
ice accumulations up to 0.1" this morning. Our north-central KY
counties, as well as counties near the Tristate likely observe the
longest period of freezing rain and thus have a better chance to
reach those higher ice amounts near 0.1". While temperatures will be
slow to warm, we anticipate that any lingering precip will transition
to rain by the early afternoon. As the warmer air pushes in, the axis
of freezing rain may shift farther north into southern Ohio during
the late morning / early afternoon hours before a transition to all
liquid occurs.
KEY MESSAGE 2) Warmer and wetter conditions expected from Tuesday
through the rest of the week, leading to increased potential for
areal and river flooding late weekend into the upcoming weekend.
The synoptic pattern will favor deep layer southwesterly flow from
Tuesday onwards, providing a steady stream of warm, moist air from
the Gulf. This will promote a rapid warming trend and result in
unseasonably warm and wet air. This unstable air mass will then
interact with a stationary front that will stretch from the lower
Central Plains up into the northeast CONUS. The stationary front
will continue to meander around this region, which will be one
forcing mechanism to help with the continuous development of rain
showers.
Steady rainfall is expected Tuesday into Tuesday night. By Tuesday,
PWAT anomalies will be 2-3x above normal values, highlighting the
unseasonably wet air mass in place. Convection appears to be limited
during earlier part of the week, which should reduce the threat of
any potential flooding early on. However, the prolonged period of
rainfall Tuesday may still result in 24hr QPF amounts around 1" or so
from Tuesday morning to Wednesday morning, particularly north of the
Ohio River. This will serve as a primer for future heavy rainfall.
Models show a robust, shortwave trough ejecting through the Midwest
region on Thursday. More instability is expected to be present on
Thursday, resulting in better potential for thunderstorms and thus
heavier, convective rainfall. Given the wet antecedent soil
conditions from the widespread rainfall that occurs on Tuesday and
Wednesday, hydro concerns greatly increase at this juncture. Cannot
rule out some strong storm potential as well on Thursday, but details
are still murky with this particular threat. For now, flooding
remains the primary concern.
Won't dive into too many details from Friday onwards, but a
continued wet and active pattern persists into the weekend,
amplifying the concern for aerial and river flooding.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
Wintry precip expected across all terminals this morning. KCVG/KLUK
have the best potential for longer period of IP mixing in, along with
brief FZRA. KDAY/KCMH/KLCK only expected to observe snow this
morning. IFR vsbys likely with the wintry precip, potentially
dropping to LIFR for brief periods.
CIGs remain a little more uncertain, especially for our northern
terminals. Much better signal for CIGs rapidly dropping to IFR at
KCVG/KLUK shortly after the onset of pcpn. Northern edge of MVFR/IFR
CIGs will be very close to KDAY and KCMH/KLCK, resulting in the lower
confidence forecast there. For these northern terminals, VFR CIGs
may return this afternoon. However, IFR CIGs will expand northward
tonight and blanket all terminals. Cannot rule out some LIFR CIGs
tonight as well.
Surface winds will persist out of the northeast, around 10-15 kts
through most of the day before decreasing tonight.
OUTLOOK...MVFR/IFR conditions are possible Monday night through
Friday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Winter Weather Advisory until 11 AM EST this morning for OHZ060>065-
070>074-077>082-088.
KY...Winter Weather Advisory until 11 AM EST this morning for KYZ089>100.
IN...Winter Weather Advisory until 11 AM EST this morning for INZ050-058-
059-066-073>075-080.
&&
DISCUSSION...
AVIATION...Hazardous weather outlook, Mar 2, 2:38 AM EST, 1 hour 22 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
238 AM EST Mon Mar 2 2026
OHZ026-034-035-043>046-030745-
Hardin-Mercer-Auglaize-Shelby-Logan-Union-Delaware-
238 AM EST Mon Mar 2 2026
This Hazardous Weather Outlook is for central Ohio and west central
Ohio.
.DAY ONE...Today and tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Occasional rain, perhaps with some thunderstorms, will move through
the region from Tuesday through Saturday. Repetitive rounds of
rainfall could lead to an increased chance of flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ042-051>056-030745-
Darke-Miami-Champaign-Clark-Madison-Franklin-Licking-
238 AM EST Mon Mar 2 2026
This Hazardous Weather Outlook is for central Ohio and west central
Ohio.
.DAY ONE...Today and tonight.
Light snow accumulations are possible this morning. This may result
in difficult travel conditions, especially on bridges or elevated
surfaces.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Occasional rain, perhaps with some thunderstorms, will move through
the region from Tuesday through Saturday. Repetitive rounds of
rainfall could lead to an increased chance of flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>065-070>074-077>082-
088-030745-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Preble-Montgomery-Greene-Pickaway-Fairfield-
Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-
Adams-Pike-Scioto-
238 AM EST Mon Mar 2 2026
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Occasional rain, perhaps with some thunderstorms, will move through
the region from Tuesday through Saturday. Repetitive rounds of
rainfall could lead to an increased chance of flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 2, 1:47 AM EST, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Wilmington OH
147 AM EST Mon Mar 2 2026
OHZ042-051>056-021600-
Darke-Miami-Champaign-Clark-Madison-Franklin-Licking-
Including the cities of Greenville, Troy, Piqua, Tipp City,
Urbana, Springfield, London, West Jefferson, Plain City,
Downtown Columbus, and Newark
147 AM EST Mon Mar 2 2026
...LIGHT SNOW THIS MORNING...
Light snow will move across the region this morning.
Accumulations will be light, but slick roads may develop in areas
of steady snow, especially on bridges or elevated surfaces. This
could lead to hazardous travel conditions during the morning
commute.
Monitor local weather and check local road conditions before
heading out.
Winter Weather, Champaign
- When
- March 2, 4:00 AM EST to 11:00 AM EST
- Where
- Champaign forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.138, -83.769 (the zone’s center; the record gives no point)
The observer 2 miles east-northeast of St. Paris measured 2.2 inches of snow. East of Urbana, a public report of 3 inches was received.
Winter Weather, Clark
- When
- March 2, 4:00 AM EST to 11:00 AM EST
- Where
- Clark forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.917, -83.784 (the zone’s center; the record gives no point)
A spotter measured 1.5 inches of snow southwest of New Carlisle. Public reports from Enon and 4 miles west-northwest of South Charleston measured 1.2 and 1.0 inches, respectively.
Winter Weather, Darke
- When
- March 2, 4:00 AM EST to 11:00 AM EST
- Where
- Darke forecast zone
- Reported by
- Public
- Coordinates
- 40.133, -84.619 (the zone’s center; the record gives no point)
Public reports indicated that 1.8 inches south of Pitsburg, 1.7 inches north of Pitsburg, and 1.2 inches west-southwest of Versailles.
Winter Weather, Fairfield
- When
- March 2, 4:00 AM EST to 11:00 AM EST
- Where
- Fairfield forecast zone
- Reported by
- Public
- Coordinates
- 39.752, -82.631 (the zone’s center; the record gives no point)
A public report of 1.8 inches of snow was received from 2 miles southeast of Reynoldsburg.
Winter Weather, Franklin
- When
- March 2, 4:00 AM EST to 11:00 AM EST
- Where
- Franklin forecast zone
- Reported by
- Public
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
Public reports from across the county indicated that snow amounts were 4.2 inches west of Hilliard, 4 inches in Upper Arlington, and 3.5 inches in both east of Bexley and north-northeast of Lincoln Village.
Winter Weather, Licking
- When
- March 2, 4:00 AM EST to 11:00 AM EST
- Where
- Licking forecast zone
- Reported by
- Public
- Coordinates
- 40.092, -82.483 (the zone’s center; the record gives no point)
A public report from Pataskala showed that 1.5 inches of snow fell there.
Winter Weather, Madison
- When
- March 2, 4:00 AM EST to 11:00 AM EST
- Where
- Madison forecast zone
- Reported by
- Public
- Coordinates
- 39.894, -83.400 (the zone’s center; the record gives no point)
A public report from 2 miles east-northeast of London indicated that 2.4 inches of snow fell.
Winter Weather, Mercer
- When
- March 2, 4:00 AM EST to 11:00 AM EST
- Where
- Mercer forecast zone
- Reported by
- Public
- Coordinates
- 40.540, -84.629 (the zone’s center; the record gives no point)
A public report from 2 miles south-southeast of Chickasaw showed that an inch of snow accumulated.
Winter Weather, Miami
- When
- March 2, 4:00 AM EST to 11:00 AM EST
- Where
- Miami forecast zone
- Reported by
- Public
- Coordinates
- 40.053, -84.229 (the zone’s center; the record gives no point)
Reports across the county were generally 1-2 inches. North of Troy, 2.4 inches was measured. Southwest of Piqua, 2.1 inches accumulated, and in Tipp City, an inch of snow fell.
Winter Weather, Montgomery
- When
- March 2, 4:00 AM EST to 11:00 AM EST
- Where
- Montgomery forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.755, -84.291 (the zone’s center; the record gives no point)
The observer 2 miles east-northeast of Northview measured 1.5 inches of snow.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Virginia, March 2 to 3, 202624 events
- Winter Weather in Maryland, March 2 to 3, 202616 events
- Winter Weather in West Virginia, March 2 to 3, 202611 events
- Winter Weather in Ohio, March 2, 20269 events
- Winter Weather in West Virginia, March 2 to 3, 20264 events
- Winter Weather in Wyoming, March 2 to 3, 20264 events
- Winter Weather in Kentucky, March 2, 20263 events
- Dense Fog in Kansas, March 2, 20262 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1320405, 1320406, 1320407, 1320409, 1320410, 1320411, 1320412, 1320413, 1320415, 1320417.